MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF181650
Medical Device Problem Codes Difficult To Position (1467); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.(b)(4).(b)(6).Conclusion: the deltafill 18 products were not returned for investigation.A review of manufacturing documentation associated with these lots presented no issues during the manufacturing or inspection processes related to the reported complaint.The events of resistance between the deltafill18 coils and the microcatheters as well as the positioning difficulty and unravelling of one of the coils in the microcatheter could not be confirmed without product return.The root cause of the events could not be determined; however, the unravelling of the coil may have been associated with repeated insertion and withdrawal of the coil in the microcatheter may have contributed to the unravelling.There is no current safety signal identified related to the reported events based on reviews of complaint histories for the devices.Since there was no evidence to suggest the events were related to a manufacturing issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of a renal artery aneurysm, a deltafill18 (dlf181855/ s13264) was inserted into the carry leon microcatheter, and some resistance felt at the middle part of the microcatheter.The physician attempted to insert it with some force, and the delivery wire came off from the sheath introducer and was exposed.Therefore, it was replaced with another deltafill18 (dlf181855/ lot s13264).However, there was some resistance felt with the microcatheter and the delivery wire came off from the sheath introducer and exposed again.Then, the micro catheter was replaced with the prowler select plus (606s255fx/lot unk) and the procedure continued.A coil (16mm deltafill) was implanted without any issue, and the deltafill18 (dlf181650/ lot s13345) was inserted into the microcatheter; however, there was resistance felt and it was removed from the patient.After removal, it was handled to see if the microcoil could function and the wire came off from the sheath introducer and exposed the dpu/coil.It was replaced with another deltafill18 (dlf181650/ lot s13345), but it got stuck at the middle part of the microcatheter and could not be inserted again.The physician attempted to remove it from the patient, but the outer sheath could not zip, so the microcatheter was flushed, and the deltafill18 (dlf181650/ lot s13274) was delivered to the target lesion.However, after several times of insertion and withdrawing, it was confirmed that the coil was unraveled in the microcatheter.Therefore, it was removed from the patient.The coil embolism was proceeded and completed.The physician commented that the assistant was not an experienced doctor.Also, the physician felt that the sheaths seemed to be weak.The procedure was successfully completed without further issues.There was also no patient injury / complication reported.The patient¿s vessel was mildly torturous.The patient¿s vessel level calcification was unknown.The complaint product was new and stored per labeling instructions and were used and prepped per the ifu.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to or after the event.No unintended detachment was observed in the vessel or in the microcatheter.The products are not available for the investigation.No further information is available.

Brand Name
DELTAFILL18
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key7033072
Report Number3013875781-2017-00028
Device Sequence Number16619708
Product Code HCG
UDI-Device Identifier10886704077145
UDI-Public(01)10886704077145(17)200131(10)S13274
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberDLF181650
Device Lot NumberS13274
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2017
Initial Report FDA Received Date11/15/2017
Patient Sequence Number1